Alert archive / Florida / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 9, 2018, 2:48 AM EST for 5 counties in Florida. It took effect at Mar 9, 2018, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2018, 2:48 AM EST (07:48 UTC)
- In effect from
- Mar 9, 2018, 10:00 AM EST
- Expired
- Mar 9, 2018, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WWUS82 KTBW 090748 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 248 AM EST Fri Mar 9 2018 ...RED FLAG WARNING IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING DUE TO HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... .Very dry air will remain in place for Friday with several hours of critical humidities expected as well as high ERC values across the area. FLZ050-052-155-162-165-255-262-265-100000- /O.UPG.KTBW.FW.A.0002.180309T1800Z-180310T0000Z/ /O.NEW.KTBW.FW.W.0006.180309T1500Z-180310T0000Z/ Pinellas-Polk-Coastal Manatee-Coastal Charlotte-Coastal Lee- Inland Manatee-Inland Charlotte-Inland Lee- 248 AM EST Fri Mar 9 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING FOR HIGH ERC VALUES AND LONG DURATIONS OF CRITICALLY LOW HUMIDITIES... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 10 AM this morning to 7 PM EST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Pinellas...Polk...Coastal Manatee...Coastal Charlotte...Coastal Lee...Inland Manatee...Inland Charlotte... Inland Lee. * WIND...NE 5 to 10 MPH. * HUMIDITY...19 to 27 percent. * ERC...38 to 45. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 9, 12:39 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 9, 12:39 AM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1239 AM EST Fri Mar 9 2018
.AVIATION...
VFR conditions are expected through the period. Winds will
be out of the north-northwest overnight, then shifting to an
east-northeast direction by tomorrow afternoon, but
remaining less than 10 knots. No aviation impacts are
expected.
&&
.Prev Discussion... /issued 813 PM EST Thu Mar 8 2018/
DISCUSSION...
Dry and cooler high pressure is in place across the area
this evening. Winds have died off over the last hour or so
from the NW and will allow for some good radiational cooling
overnight. The rip current risk will continue through 7AM,
when winds will turn more to the NNE. Temperatures across
portions of the Nature Coast may touch freezing, and patchy
frost is possible toward morning. Temperatures otherwise are
on track to fall into the mid 30s to mid 40s across the
area. The dry conditions continue into Friday with highs
expected in the mid 60s to lower 70s. No update planned.
AVIATION...
VFR conditions are expected through the period, with mainly
SCT cirrus in place. Winds will become light and variable
overnight, then become NNE at 5 to 10 knots in the later
morning, then in the later afternoon, turn onshore at the
terminals near the coast.
MARINE...
The high pressure center to the west of the state will
gradually shift east to over the area for Friday and then
continue east for Saturday, turning winds from the NW to the
NE/E Friday and then continuing around to the SE for
Saturday. Winds will then increase to near advisory level
and turn to the S/SW for Sunday and Monday as the next low
pressure system approaches and then the cold front moves
through the area with strong high pressure behind it. Winds
will remain elevated through Monday night and then subside
as the pressure gradient relaxes across the area.
FIRE WEATHER...
The Red Flag Warning for today has expired. The Fire Weather
Watch for Friday has been expanded to include Manatee, Polk,
and Lee Counties, as the new forecast ERC values came in
higher for those locations. Will update the Fire Weather
Forecast shortly for the new headline.
&&
.Preliminary Point Temps/PoPs...
TPA 68 51 75 64 / 0 0 10 40
FMY 72 51 78 64 / 0 0 20 40
GIF 69 46 78 62 / 0 0 10 40
SRQ 67 51 74 65 / 0 0 20 40
BKV 67 42 77 60 / 0 0 10 30
SPG 66 53 76 65 / 0 0 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 AM EST this morning for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Fire Weather Watch from this afternoon through this
evening for Coastal Charlotte-Coastal Lee-Coastal
Manatee-Inland Charlotte-Inland Lee-Inland Manatee-
Pinellas-Polk.
Gulf waters...None.
&&
AVIATION...74/Wynn
DECISION SUPPORT...14/MroczkaHazardous weather outlook, Mar 8, 4:44 AM EST, 22 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 444 AM EST Thu Mar 8 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-082145- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 444 AM EST Thu Mar 8 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...RIP CURRENT IMPACT... High winds and moderate surf will produce a high risk of rip currents along area beaches today. ...FIRE WEATHER IMPACT... Critical fire weather conditions are expected from late this morning through this evening. A combination of strong winds...low relative humidity...high ERC values and warm temperatures will contribute to extreme fire behavior. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...FIRE WEATHER IMPACT... On Friday...critical fire weather conditions are expected to occur. A combination of strong winds...low relative humidity...high ERC values and warm temperatures will contribute to extreme fire behavior. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Wynn
Nearby
Red Flag Warnings in Florida, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.